Hail, Bingham
- When
- September 26, 6:30 PM MST to 6:40 PM MST
- Where
- Bingham County, Shelley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.370, -112.120
One inch hail fell in Shelley.
One inch hail fell in Shelley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail fell in Shelley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 26, 12:33 PM MST, 5 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT FRI SEP 26 2014 .SHORT TERM...TONIGHT THROUGH MONDAY. A STRONG LOW PRESSURE SYSTEM OVER NORTHERN CALIFORNIA WILL SLOWLY APPROACH THE AREA STARTING TONIGHT. THIS LOW PRESSURE SYSTEM WILL PUMP MONSOONAL MOISTURE CURRENTLY OVER THE SOUTHWESTERN U.S. INTO EASTERN IDAHO. THE AREA WILL SEE A PROLONGED RAIN EVENT WITH THE HEAVIEST RAIN FALLING ON SATURDAY. GENERALLY THE AREA WILL SEE BETWEEN 1 TO 2 INCHES OF RAIN. THERE WILL BE SOME ISOLATED POCKETS IN EXCESS OF 3 INCHES MOST LIKELY ACROSS THE SOUTHEASTERN MOUNTAINS. WILL NOT ISSUE A FLASH FLOOD WATCH BECAUSE THE LONG DURATION OF THE RAIN SHOULD PREVENT ANY WIDESPREAD SERIOUS ISSUES. HOWEVER A FEW BURN SCARS COULD HAVE SOME MUD/DEBRIS FLOWS. THUNDERSTORMS WILL PROBABLY REMAIN RELATIVELY ISOLATED BECAUSE OF THE EXTENSIVE CLOUD COVER. THE BEST CHANCE FOR STORMS WILL BE THIS EVENING OVER SOUTHEAST IDAHO WHERE THE COLD FRONT IS CURRENTLY SITUATED. SATURDAY WILL BE RAINY ALMOST THE ENTIRE DAY AS THE MAIN RAIN BAND SLOWLY MARCHES ACROSS EAST IDAHO. A DRY SLOT WILL TRY TO WORK INTO THE REGION ON SUNDAY. THIS COULD PRODUCE SOME DRY TIME SUNDAY MORNING...BUT EXPECT SHOWERS TO FILL BACK IN BY SUNDAY AFTERNOON. THE LOW WILL BE OVERHEAD ON MONDAY...SLOWLY MOVING INTO WYOMING BY MONDAY NIGHT. THIS WILL PRODUCE SHOWERS EARLY IN THE DAY...BUT THE RAIN COULD BECOME MORE WIDESPREAD BY AFTERNOON AS THE NAM/GFS ARE HINTING AT A SIGNIFICANT BATCH OF RAIN MOVING INTO THE AREA ON THE BACK SIDE OF THE LOW. VALLE .LONG TERM...TUESDAY THROUGH NEXT FRIDAY. UPPER LOW WILL CONTINUE TO MOVE EAST ON TUESDAY AND SHOWERS MAY LINGER ALONG THE DIVIDE AND ON THE ID/WY BORDER. OTHERWISE...THE OVERALL PATTERN FOR WEDNESDAY AND BEYOND LOOKS TO BE SHIFTING TO A NORTHWEST FLOW AS A RIDGE BUILDS ALONG THE CALIFORNIA COAST. DRY AND NEAR NORMAL TEMPERATURES ARE EXPECTED FOR MID TO LATE NEXT WEEK. EP && .AVIATION...EXPECT SHOWERS TO AFFECT TAF SITES AFTER 00Z THIS EVENING AND SHOULD CONTINUE OFF AND ON THROUGH SUNDAY. EXPECT OCCASIONAL MVFR CEILINGS DURING THE DAY ON SATURDAY INTO SUNDAY AS WELL. DO NOT EXPECT STRONG WINDS WITH THE PRECIPITATION. GK && .FIRE WEATHER...AN UPPER LEVEL LOW WILL MOVE ON SHORE INTO CALIFORNIA THIS AFTERNOON AND SOUTHERLY FLOW AHEAD OF IT WILL SPREAD EXTENSIVE MOISTURE INTO IDAHO. EXPECT RAIN SHOWERS TONIGHT THROUGH SUNDAY ACROSS THE ENTIRE DISTRICT WITH WETTING RAINS EXPECTED EVERYWHERE. WITH THE RAIN MUCH COOLER TEMPERATURES WILL MOVE INTO THE REGION WITH HIGH HUMIDITY THROUGH THE WEEKEND. EXPECT SOME DRYING NEXT WEEK BUT WILL STILL HAVE A CHANCE OF SHOWERS THROUGH WEDNESDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
634 PM MDT FRI SEP 26 2014
IDZ017-020-021-270115-
BINGHAM ID-BUTTE ID-POWER ID-BANNOCK ID-BLAINE ID-
634 PM MDT FRI SEP 26 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 715 PM MDT
AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND
STATION OBSERVATIONS CONFIRM A STRONG THUNDERSTORM NEAR
ABERDEEN..MOVING NORTH AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...
PINGREE...
ROCKFORD...
MORELAND...
LAT...LON 4288 11328 4337 11307 4324 11237 4275 11262
4273 11271
TIME...MOT...LOC 0033Z 202DEG 43KT 4302 11282
EPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
650 PM MDT FRI SEP 26 2014
IDZ020-021-032-270145-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-BANNOCK ID-
650 PM MDT FRI SEP 26 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 745 PM MDT
AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF SPRINGFIELD..MOVING NORTH AT 50
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MORELAND...
TABER...
SOUTHEAST INL...
MUD LAKE...
LAT...LON 4286 11237 4283 11243 4309 11297 4333 11299
4350 11356 4396 11290 4368 11187
TIME...MOT...LOC 0050Z 197DEG 41KT 4320 11270
EPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 700 PM MDT FRI SEP 26 2014 IDZ017-021>023-270145- CARIBOU ID-MINIDOKA ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-BLAINE ID- 700 PM MDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO SOUTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTHERN POWER COUNTY IN SOUTHEAST IDAHO ONEIDA COUNTY IN SOUTHEAST IDAHO WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 745 PM MDT AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF BLACK PINE..MOVING NORTH AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... HOLBROOK... FORT HALL BANNOCK PEAK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4199 11351 4270 11365 4271 11193 4199 11233 TIME...MOT...LOC 0100Z 202DEG 33KT 4217 11290 HINSBERGER
The Pocatello radar (KSFX), 54 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 hail. Local standard time, as filed.
One inch hail fell in Shelley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544073.